Medical Questions > Mental Health > Depression Forum

Wellbutrin Mood Swings

Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
-23 yr old male
last tues I was put on wellbutrin (generic) for add and some anxiety, I am a bit depressed but that hasnt been a lifelong problem, more just a temporary situation due to life complications. Anyways, today will mark the end of day 8 and I dont think I have cried this much in one week since I first started preschool. Last night that movie about the us olympic hockey team that beat the russians with kurt russel as the coach was on tv, I cried for 45 min after it ended because I was so happy for them... I dont even like hockey. It seems to go in swings but can be triggered by just about anything. Has anyone else experienced this with wellbutrin and can I expect this to pass once its been two weeks or am I going to be bringing tissues with me to every movie I go to for the rest of my life.
Did you find this post helpful?
|

replied December 17th, 2005
I am on wellbutrin also- 300mgs. Although I dont have the crying episodes, I am extremely depressed, no energy or motivation to do anything. I started out a week of just 150mg and my doctor upped it to 300mg. Tagging along with you tehlaine, I am wondering if this is the way it is supposed to be and it gets better or is this something that I need to be concerned about and should stop. My doc says that since I am already on paxil, they dont want to put me on another ssri. I think I am out of options as I also tried remeron and it didnt work. I dont want to stop paxil because of the withdrawal horror stories I have heard about. I am lost.
|
Did you find this post helpful?

replied December 24th, 2005
I took wellbutrin sr for about 10 months. The side effects I experienced were severe and didn't go away until about 2-3 weeks after I stopped treatment.
|
Did you find this post helpful?

replied January 6th, 2006
I've been on wellbutrin for 6 months or more now. Even at 300 mg, I noticed no effects at all, of any sort - even improving my mood.

My doc and I added lexapro to the mix, and over the next several weeks that had a noticeable effect. A month or two later I tried stopping the wellbutrin, but that resulted in a really bad couple of weeks. Weird.

I don't think the mix is working as well now, though, so it's probably time to try something else. :|
|
Did you find this post helpful?

replied October 24th, 2009
No luck on wellbutrin
I started wellbutrin about 3 months ago. It had the exact opposite affect I was looking for. It made my anxiety worse, and my moods swings were phenominal. I am cutting back for two weeks and then plan to get off altogether and I already feel slightly better. Thought this drug was supposed to help. All it did was kill my appetite.
|
Did you find this post helpful?

replied May 6th, 2010
wellbutrin - side effects
I am on 300 mg wellbutrin and 150 mg Effexor and I have been feeling so well and I have lost 45 lbs, which was needed anyhow, but my moods and general mental health are 100% better. It took almost a year to get to this stage however. I also suffer form SAD and this has helped me out 100%, The Fall and Winter are my worst time of the year for felling very depressed. No problems with me, I just wish I could have been rx this sooner.
|
Did you find this post helpful?